Alert archive / Montana / Special Weather Statements in 2021
Special Weather Statement, NWS Missoula, MT
NWS Missoula, MT issued this special weather statement at Jun 3, 2021, 3:33 PM MDT for Missoula County, Montana. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2021, 3:33 PM MDT (21:33 UTC)
- Expired
- Jun 3, 2021, 4:15 PM MDT
- In force
- 42 min
- Issued by
- NWS Missoula, MT
County Missoula County, MT
The radar
The Missoula radar (KMSX), 17 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 9.6 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2639 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
032 WWUS85 KMSO 032133 SPSMSO Special Weather Statement National Weather Service Missoula MT 333 PM MDT Thu Jun 3 2021 MTZ005-006-043-032215- Bitterroot/Sapphire Mountains MT-Missoula/Bitterroot Valleys MT- Potomac/Seeley Lake Region MT- 333 PM MDT Thu Jun 3 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MISSOULA COUNTY UNTIL 415 PM MDT... At 333 PM MDT, Doppler radar was tracking a strong thunderstorm over Missoula, moving northeast at 20 mph. Pea size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Missoula, Bonner-West Riverside, Wye, East Missoula, Potomac, Twin Creeks and Turah. LAT...LON 4678 11404 4695 11417 4713 11373 4685 11351 TIME...MOT...LOC 2133Z 234DEG 16KT 4689 11399 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this special weather statement went out at Jun 3, 2:02 PM MDT, 1 hour 31 minutes earlier.
Area forecast discussion, Jun 3, 2:02 PM MDT, 1 hour 31 minutes before
Area Forecast Discussion...Corrected
National Weather Service Missoula MT
202 PM MDT Thu Jun 3 2021
.DISCUSSION...Doppler Radar shows scattered showers and a few
thunderstorms have developed across North Central Idaho and parts
of West Central Montana this afternoon. Thunderstorms will
produce gusty outflow winds to 40 mph along with lightning.
We expect isolated thunderstorms in these areas through early
Friday morning.
A cool front will make its way through the region Friday. A few
thunderstorms will develop across southwest Montana Friday
afternoon along the frontal boundary. Temperatures will be about
5-10 degrees cooler with increasing gusty winds in the afternoon.
Saturday a secondary stronger and mainly dry cold front will
move through the region. The main impact from this front will be
much cooler temperatures that will fall 10-15 degrees. High
temperatures will be back to normal, at around 70 degrees.
Sunday and Monday will be pleasant spring days with plenty of sun
and near normal temperatures in the lower 70s.
Tuesday through the end of next week: an upper trough will build
off the west coast which result in a slightly warmer southwesterly
flow aloft. Periods of instability and occasional short waves
will move through this flow which will help initiate some
afternoon convection. However, there is considerable uncertainty
where such short waves may develop and move.
&&
.AVIATION...Isolated thunderstorms are possible in the vicinity of
all terminals through 04/0400z. A few showers or thunderstorms
will continue to exist at KMSO through 04/1200z. Expect increasing
afternoon winds from the west-northwest at all terminals Friday
afternoon.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...Heat Advisory until 7 PM MDT this evening Bitterroot/Sapphire
Mountains...Butte/Blackfoot Region...Flathead/Mission
Valleys...Kootenai/Cabinet Region...Lower Clark Fork
Region...Missoula/Bitterroot Valleys...Potomac/Seeley Lake
Region...West Glacier Region.
ID...Heat Advisory until 7 PM MDT this evening Eastern Lemhi County...
Western Lemhi County.
Heat Advisory until 8 PM PDT this evening Lower Hells
Canyon/Salmon River Region...Northern Clearwater
Mountains...Orofino/Grangeville Region...Southern
Clearwater Mountains.
&&In the hours before
Special weather statement, Jun 3, 3:03 PM MDT, 30 minutes before
Special Weather Statement National Weather Service Missoula MT 303 PM MDT Thu Jun 3 2021 MTZ004>006-043-032130- Bitterroot/Sapphire Mountains MT-Missoula/Bitterroot Valleys MT- Lower Clark Fork Region MT-Potomac/Seeley Lake Region MT- 303 PM MDT Thu Jun 3 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL MISSOULA COUNTY UNTIL 330 PM MDT... At 303 PM MDT, Doppler radar was tracking a strong thunderstorm near Missoula, moving northeast at 30 mph. Pea size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Missoula, Lolo, Bonner-West Riverside, East Missoula, and Wye. LAT...LON 4671 11414 4679 11426 4706 11403 4690 11376 TIME...MOT...LOC 2103Z 217DEG 27KT 4684 11411
Special weather statement, Jun 3, 3:33 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Missoula MT 333 PM MDT Thu Jun 3 2021 MTZ005-006-043-032215- Bitterroot/Sapphire Mountains MT-Missoula/Bitterroot Valleys MT- Potomac/Seeley Lake Region MT- 333 PM MDT Thu Jun 3 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MISSOULA COUNTY UNTIL 415 PM MDT... At 333 PM MDT, Doppler radar was tracking a strong thunderstorm over Missoula, moving northeast at 20 mph. Pea size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Missoula, Bonner-West Riverside, Wye, East Missoula, Potomac, Twin Creeks and Turah. LAT...LON 4678 11404 4695 11417 4713 11373 4685 11351 TIME...MOT...LOC 2133Z 234DEG 16KT 4689 11399
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 3:03 PM MDT | Special Weather Statement | MSO | Missoula | 27 min |
Nearby
Special Weather Statements in Montana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.